Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2006, 3:46 PM CDT for Dodge County, Minnesota. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 3:46 PM CDT (20:46 UTC)
- Expired
- May 29, 2006, 4:45 PM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Dodge County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:10 PM CDT | HAIL 1 | Dodge Center, MN | |
| May 29, 4:15 PM CDT | TSTM WND GST 60 | Wasioja, MN | |
| May 29, 4:21 PM CDT | HAIL 0.75 | Mantorville, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 292046
SVRARX
MNC039-292145-
/O.NEW.KARX.SV.W.0033.060529T2046Z-060529T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 445 PM CDT
* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF HAYFIELD...OR ABOUT 8 MILES NORTH OF AUSTIN...AND
MOVING NORTHEAST AT 25 TO 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAYFIELD AROUND 410 PM...
DODGE CENTER AROUND 430 PM...
MANTORVILLE AND KASSON AROUND 440 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4419 9268 4393 9269 4389 9274 4386 9278
4385 9305 4393 9305 4412 9291 4414 9288
4420 9285
$$
RIECK3 follow-up statements
000
WWUS53 KARX 292102
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
402 PM CDT MON MAY 29 2006
MNC039-292145-
/O.CON.KARX.SV.W.0033.000000T0000Z-060529T2145Z/
DODGE MN-
402 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR DODGE COUNTY...
AT 357 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR COUNTY ROADS 6 AND 9...OR NEAR DODGE CENTER...MOVING NORTHEAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MANTORVILLE AROUND 410 PM...
HIGHWAY 57 AND 570TH STREET AND CONCORD AROUND 415 PM...
DANESVILLE AND BERNE AROUND 420 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.
LAT...LON 4419 9268 4393 9269 4389 9274 4386 9278
4385 9305 4393 9305 4412 9291 4414 9288
4420 9285
$$000
WWUS53 KARX 292118
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT MON MAY 29 2006
MNC039-292145-
/O.CON.KARX.SV.W.0033.000000T0000Z-060529T2145Z/
DODGE MN-
418 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR DODGE COUNTY...
AT 416 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WASIOJA...OR NEAR MANTORVILLE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DANESVILLE AND BERNE AROUND 425 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.
LAT...LON 4419 9268 4393 9269 4389 9274 4386 9278
4385 9305 4393 9305 4412 9291 4414 9288
4420 9285
$$000
WWUS53 KARX 292139
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT MON MAY 29 2006
MNC039-292150-
/O.EXP.KARX.SV.W.0033.000000T0000Z-060529T2145Z/
DODGE MN-
440 PM CDT MON MAY 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY EXPIRES AT 445 PM
CDT...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN
POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.
LAT...LON 4419 9268 4393 9269 4389 9274 4386 9278
4385 9305 4393 9305 4412 9291 4414 9288
4420 9285
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:56 PM CDT, 50 minutes earlier.
Area forecast discussion, May 29, 2:56 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 256 PM CDT MON MAY 29 2006 .SHORT TERM...THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH THE PERIOD. SURFACE ANALYSIS THIS AFTERNOON SHOWS LOW PRESSURE IN SOUTHERN MANITOBA WITH A COLD FRONT SOUTH THROUGH CENTRAL MINNESOTA... WESTERN IOWA INTO CENTRAL OKLAHOMA. LOCAL RADAR SHOWING SOME SCATTERED THUNDERSTORMS WELL AHEAD OF THE FRONT IN A ZONE OF LOW LEVEL FRONTOGENESIS AND FN VECTOR CONVERGENCE AND WHERE THE 0-3 KM SHEAR WAS SLIGHTLY INCREASED. THE 12Z NAM PICKED UP ON THE CONVECTION FIRING OVER THE AREA THIS AFTERNOON BUT BY EARLY EVENING WEAKENS THE LOW LEVEL FEATURES THAT HELPED TO PRODUCE THE ACTIVITY AS THE FRONT CONTINUES TO APPROACH THE AREA. AS THE FRONT APPROACHES WOULD EXPECT THE ACTIVITY TO GENERALLY INCREASE IN COVERAGE AS NAM BUFKIT SOUNDINGS FOR KRST SHOW WHAT REMAINS OF THE CAP SHOULD BE GONE SHORTLY. MODELS CONTINUE TO SHOW THE BEST DYNAMICAL FORCING AND DEEP SHEAR TO REMAIN NORTH OF THE FORECAST ACROSS NORTHERN MINNESOTA. MODELS ALSO CONTINUE THE TREND OF SHOWING THE LOW LEVEL FORCING SIGNALS /FRONTOGENESIS...FN VECTOR CONVERGENCE...SURFACE MOISTURE CONVERGENCE/ TO WEAKEN AS THE FRONT APPROACHES. HOWEVER...THERE SHOULD BE ENOUGH FORCING IN THE HIGH CAPE ENVIRONMENT /2000-2500 J/KG IN THE MIXED AND BOUNDARY LAYER/ TO SUPPORT SCATTERED ACTIVITY. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY ACROSS THE FORECAST AREA TONIGHT AS IT BECOMES PARALLEL TO THE UPPER LEVEL FLOW. BY LATE TONIGHT AND INTO TUESDAY MORNING...THE NAM SHOWS THE FRONTOGENESIS IN THE 1000-850 MB LAYER TO GET STRONGER AS THERE MAY BE A WEAK WAVE MOVING NORTHEAST ALONG THE FRONT. WITH THIS IN MIND... HAVE KEPT THE LIKELY POPS FOR AFTER 06Z TONIGHT...BUT EVENING SHIFT WILL HAVE TO MONITOR THIS DEVELOPMENT AND MAY HAVE TO PULL BACK TO CHANCE. THE FRONTOGENESIS...MOISTURE CONVERGENCE AND THETA-E CONVERGENCE CONTINUE TO INCREASE ALONG THE STALLED BOUNDARY TUESDAY AND HAVE KEPT THE LIKELY POPS GOING ACROSS THE EASTERN SECTIONS. THE NAM SHOWS MIXED AND BOUNDARY LAYER CAPES OF 1500-2000 J/KG DURING THE AFTERNOON. NOT MUCH CHANGE IS EXPECTED INTO WEDNESDAY AS THE FRONT IS EXPECTED TO STILL BE VERY CLOSE TO THE FORECAST AREA. ANOTHER WEAK SURFACE WAVE MAY MOVE ALONG THE FRONT LATE TUESDAY NIGHT AND WEDNESDAY. BOTH THE NAM AND GFS SHOW A SECONDARY SHORT WAVE TROUGH TO CROSS THE AREA WEDNESDAY WHICH WILL LIKELY INCREASE THE COVERAGE OF THE SHOWERS AND STORMS. AS FOR SEVERE CHANCES...AS ALREADY NOTED...GOOD CAPE AVAILABLE THIS EVENING AND AGAIN TUESDAY. THE DEEPEST SHEAR CONTINUES TO RESIDE WELL BEHIND THE FRONT AS THE UPPER LEVEL JET NEVER REALLY GETS CLOSE TO THE AREA. HAIL LOOKS TO BE THE PRIMARY THREAT WITH THE NAM SHOWING WET BULB ZERO HEIGHTS OF 10000-11500 FEET TONIGHT WITH SIMILAR VALUES FOR TUESDAY AND A FREEZING LEVEL AROUND 13000. PREVIOUS SHIFT HAD NOTED THE POSSIBILITY OF SOME NON-SUPERCELL TORNADOES FOR TUESDAY ALONG THE BOUNDARY. THE 12Z NAM IS NOT AS SUPPORTIVE OF THIS POSSIBILITY AS THE 00Z RUN AS IT LOOKS LIKE IT HAS BACKED OFF ON THE 0-3KM CAPE AND THE BEST 0-2KM LAPSE RATES NOW LOOK TO RESIDE BEHIND THE FRONT. OTHER PARAMETERS ARE STILL FAVORABLE. .LONG TERM...THURSDAY THROUGH MONDAY LONG RANGE MODELS IN DECENT AGREEMENT EARLY IN THE PERIOD WITH THE FLOW BECOMING NORTHWEST ACROSS THE UPPER MIDWEST. MODELS CONTINUE TO SHOW A SHORT WAVE TROUGH COMING THROUGH THE FLOW WITH THE GFS CONSISTENTLY FASTER THAN THE ECMWF. HOWEVER...THE ECMWF HAS SPED UP A LITTLE AS WELL AND WILL PUT SOME POPS INTO THE FORECAST FOR THURSDAY...MAINTAIN THEM FOR THURSDAY NIGHT AND THEN DROP FOR FRIDAY. AFTER THAT....THE GFS KICKS OUT SOME ENERGY FROM THE SYSTEM OFF THE PACIFIC NORTHWEST AND DROPS AN UPPER LEVEL LOW ACROSS THE REGION. THE ECMWF DOES NOT SHOW THIS AND KEEPS UPPER LEVEL RIDGING ACROSS THE REGION. THE GFS ENSEMBLE MEAN HEIGHTS ARE VERY SIMILAR TO THE ECMWF SOLUTION SO HAVE AFTER COORDINATING WITH SURROUNDING OFFICES HAVE OPTED TO DISREGARD THE OPERATIONAL GFS SOLUTION AND MAINTAIN A DRY FORECAST FOR THE UPCOMING WEEKEND. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
Hazardous weather outlook, May 29, 5:05 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 505 AM CDT MON MAY 29 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 505 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT ADVANCING EASTWARD ACROSS MINNESOTA AND IOWA TODAY WILL TRIGGER THUNDERSTORMS AS IT MOVES INTO THE WARM...MOIST AND UNSTABLE AIRMASS OVER THE REGION. A FEW STORMS MAY INITIALLY AFFECT LOCATIONS MAINLY WEST OF THE MISSISSIPPI RIVER LATE IN THE AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS AREA-WIDE WILL BE TONIGHT AS THE FRONT MOVES TO NEAR A WAUSAU AND LA CROSSE WISCONSIN TO WATERLOO IOWA LINE BY TUESDAY MORNING. WINDS ALOFT ARE NOT OVERLY FAVORABLE FOR SEVERE THUNDERSTORMS TODAY OR TONIGHT. HOWEVER...THE AIRMASS AHEAD OF THE FRONT IS EXPECTED TO BE VERY UNSTABLE AND A FEW SEVERE STORMS ARE POSSIBLE AHEAD OF THE FRONT...MAINLY BETWEEN 5 PM AND MIDNIGHT. THE PRIMARY THREAT SHOULD BE LARGE HAIL AND TO A LESSER EXTENT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL REMAIN IN THE AREA ON TUESDAY. A FEW SEVERE STORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING...MAINLY IN AREAS EAST AND SOUTH OF LA CROSSE...ALONG AND AHEAD OF THE COLD FRONT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE PRIMARY THREAT. A FEW THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND AGAIN FRIDAY... BUT AT THIS TIME...NO ORGANIZED SEVERE STORMS ARE EXPECTED ON EITHER OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE EVENING...AND PERHAPS AGAIN TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/RRS
In the hours before
Local storm report, May 29, 3:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG AUSTIN 43.67N 92.97W
05/29/2006 MOWER MN LAW ENFORCEMENT
LIMBS DOWN ON SW SIDE OF TOWN
0321 PM TSTM WND GST LYLE 43.51N 92.94W
05/29/2006 M60 MPH MOWER MN FIRE DEPT/RESCUE
0329 PM TSTM WND GST LYLE 43.51N 92.94W
05/29/2006 M76 MPH MOWER MN FIRE DEPT/RESCUE
&&
ADAMSLocal storm report, May 29, 3:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL AUSTIN 43.67N 92.97W
05/29/2006 E0.75 INCH MOWER MN AMATEUR RADIO
0340 PM HAIL 1 N AUSTIN 43.69N 92.97W
05/29/2006 M1.00 INCH MOWER MN LAW ENFORCEMENT
&&
ADAMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:20 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 25 min |
| May 29, 3:41 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 49 min |
| May 29, 3:57 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.